My manic/mixed episodes are intensifying should I tell my pdoc right away?

It seems like my mania and mixed - manic and depressed mood shifts/episodes are getting a bit more chronic and more frequent.
I am still waiting for the Abilify to arrive by mail and am supposed to titrate and make the switch from Risperdal to Abilfy - but now things have worsened with me with more intense highs - and mixed episodes.

I am wondering, should i wait for the Abilify to arrive or do I call my pdoc immediately and let her know about this drastic change in me with more frequent and more intense dysphoric manias.

I mean honestly with the shape that I am in now, I dont know how effective the Abilify will be to quell down the mania - and Abilify takes at least a week or more to work - it is a very stimulating drug for me and I am afraid that in my situation it will not take care of these manic episodes in time.

Maybe taking Abilify is not the right course of action being that I am starting to be symptomatic already!

I think you should call your pdoc, sounds like you need too.
Goodluck I hope everything returns to normal for you soon.

2 Likes

Maybe I am jumping the gun as usual - had 2 episodes, had a good late morning and afternoon today -
I am going to leave a message with my concerns about taking Abilify and Lamictal together, and if she feels like its going to be a problem with these 2 meds given to me at the same time then she can call me back, but if she doesnt call - its a green light for me to stop being a chicken ■■■■ and I am going to take the Abilify with the Lamictal as scheduled.
I tend to over think things through - I swear, I hate it when my mind turns on me like this

Wave, you work so hard to take care of yourself and your family. Hope you can feel at ease soon.

This will sound weird. If it were me, I would video record myself reading literature about The Hodology of Hallucinations, Buzsaki’s oscillations and his goal to figure out how to approach schizophrenia, and more. Buzaski is my hero. I would do this to keep myself calm and focused on the fact that everything I may experience is due to oscillations in my brain. I would do this because this is what works for me. This is how I think. By recording myself on video, I am working at my pace, not the debilitating pace I want gone. I do not have any problems reading to myself, but I don’t keep the recordings.

I don’t expect you to do as I do. So chalk this post up as a concern for you to be able to do the things you want and expect to do, having hope too for some groundbreaking work coming from Buzsaki and others soon.

1 Like

@Wave,
Honey call your pdoc right away and get in ASAP, I do not think abilify is the right drug for you f you are falling into a manic episode, call now before it turns full blown and there is nothing to be done but go to the hospital, you cannot wait any longer or before you know it you will wind uo in the hospital and I do not want to see that happen to you.Two weeks is toolong to wait to see your pdoc in the state you are falling in. Get help now!
Hugs, kitty

2 Likes

The last time I tried Abilify it did help quell down my mania pretty quickly - so I am expecting the same this time around.
Abilify is FDA approved for manic and mixed episodes - I think I will do just fine
This time I am not on Tegretol so Abilify should be 70% more effective this time around.
Thanks for your concern anyway @Kittycat - I appreciate it!

1 Like

I am glad abilify worked for you, I had a bad experience with it, it would not allow me to sleep and sent me into a hypo manic state, they took me off it right away and put me on Geodon, and that worked very well for quelling the mania I was experiencing, but we all react different to meds, glad you do well with it. I hope it gets to you soon. Are you sleeping at all?

For me I have to take Haldol injection once a month and zyprexa daily, plus 3 mood stabilzers, but some of the mood stabilizers I take for epilepsy.I take a lot of meds because I take blood thinners and pain meds, so it seems like I am taking so many pills but they are all for different things,
I hope you can try to settle down and get a good nights sleep and feel better in the morning.

I sleep ok - I have been taking naps too.
I am an ultradian cycler, this means that I will have either a manic episode, a mixed episode or depression for a little while then I will cycle back to some normalcy.
I am usually not going to have chronic long lasting episodes, unless I am completely destabilized - and I am not there.

You have been very supportive @Kittycat - you can PM me anytime - you seem to be handling the SZ very well -
best of luck to you

1 Like

i dont know what your manic episodes are like for you wave but maybe you could try to use that energy to do something creative, like drawing or writing or something?

something i have been working at with each mood swing this past year is for me to just accept it and work with it rather than trying to fight it to the death.

hope you get well my friend

3 Likes

Thats a good idea @levelJ1 - when I am feeling hypomanic - I get things done, but I am not hypomanic all of the time.
Been playing the guitar and composing songs lately - kind of keeps things grounded, I really enjoy it

2 Likes

A lot of people are having trouble with Abilify. Maybe you should talk to your doctor about it.

Unfortunately all of the APs that don’t damage the body so much are limited to about 4 of them.
My pdocs first priority is to allow my body to heal a bit - My hormones, prolactin and testosterone are out of wack - my blood glucose levels are high - not a good thing for my diabetes, and the other day I was ■■■■■■■ lactating, this unfortunately does not give me a whole lot of options in the AP dept.
It’s either Basically between Latuda (also activating and not approved for Mania) or Abilify, in the past I was physically healthy on it.
The other drug that is semi safe would be Geodon (too anxious about taking it because it tends to affect heart rhythm) and Saphris - proven to be not so effective for SZ - pine type APs mess with my thyroid.

There was a poll taken, not so long ago on which meds people are taking - Abilify was the most popular, this surprised me - but seeing how non toxic it is, it kind of makes sense.
If Abilify gives me major issues or proves to be ineffective this time around - I will be moving on quickly to another one - we feel that I ought to give it another try

1 Like

I was on Abilify for a while, and it did some good things for me, but it got me too wired up. I had to be taken off it.

1 Like

Yeah it made me wired too the first time I was on it - not very comfortable feeling.
the issue I am facing now is that, Lamictal is still causing me considerable amounts of anxiety and some panic attacks.
I am feeling anxious now on the Lamictal, and I have not even taken the Abilify yet - I am really afraid that the 2 meds would give me way too much anxiety and activation.
■■■■ this, I am going to call her tomorrow to make an earlier appointment to discuss the med situation - I suffer from alot of anxiety - so she is going to have to keep this in mind when prescribing me meds - Thanks Crimby - you do make sense in a lot of ways!

My final decision

1 Like

@wave–I remember that you were trying to get her a few days ago–did she ever call back?
Hope you can move your apptmnt up with her.

1 Like

Have you been cutting down on the risperdal? It seems you shouldn’t start that till you get the abilify.

1 Like

Hi @bridgecomet. No I called her yesterday and told her that I won’t be taking the Abilify - I had second thoughts on taking it because I found it to be too stimulating for me the first time I was on it.
I left her a message to call me back if she had an earlier appointment, so we can discuss which med for me to go on next .
I told her to call me back only if there was an opening, if not that I would see her at our regular scheduled appointment in 2 weeks - in the meantime I think that I will manage to get by on this low dose of Risperdal - it’s the New Year and I think that she is swamped with new patients, but at least I got to leave a message with my intentions

1 Like

I decided not to take the Abilify - I was kind of fooling myself with it - it was just way too stimulating for me the first time.
I am waiting to see her in 2 weeks - in the meantime I am still on Risperdal, it is a low dose but I will get by

Wave, the best thing you can do is get ahold of your pdoc, you cannot stay like this, I told you I had the same reaction to abilify, it sent me into mania, full blown, eventually there was no sleep, only cat naps (no pun intended). Are you taking the abilify yet?Get ahold of her ASAP, it would be a shame to see you have to go to the hospital because she is not following up properly. I told you, e-mail me any time or pm if that is more comfortable for you.
((((((((((((hugs)))))))))))))
Kitty